Alert archive / Kentucky / Wind Advisories in 2020
Wind Advisory 3, NWS Louisville, KY
NWS Louisville, KY issued this wind advisory at Mar 29, 2020, 10:58 AM EDT for 16 counties in Kentucky. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2020, 10:58 AM EDT (14:58 UTC)
- Expired
- Mar 29, 2020, 6:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Louisville, KY
Counties Anderson County, KY, Bourbon County, KY, Clark County, KY, Fayette County, KY, Franklin County, KY, Harrison County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Madison County, KY, Nicholas County, KY, Oldham County, KY, Scott County, KY, Shelby County, KY, Spencer County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 107 km from the middle of the area, began a volume at 14:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
940 WWUS73 KLMK 291458 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 1058 AM EDT Sun Mar 29 2020 ...Wind Advisory In Effect Until 6 PM EDT Today... .Strong gusty winds blowing from the southwest will continue today in the wake of last night's cold front. Steep low level lapse rates will help transfer stronger winds aloft to the ground. Peak gusts to around 45 mph are likely through late afternoon. KYZ030-031-033>043-048-049-057-292200- /O.NEW.KLMK.WI.Y.0003.200329T1458Z-200329T2200Z/ Jefferson-Oldham-Henry-Shelby-Franklin-Scott-Harrison-Spencer- Anderson-Woodford-Fayette-Bourbon-Nicholas-Jessamine-Clark- Madison- Including the cities of Louisville, La Grange, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Nicholasville, Winchester, and Richmond 1058 AM EDT Sun Mar 29 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... The National Weather Service in Louisville has issued a Wind Advisory, which is in effect until 6 PM EDT this evening. * TIMING...Strongest winds expected late morning through mid afternoon. Winds will gradually subside this evening. * WINDS...Gusts of 40-45 mph are likely. * IMPACTS...A few power outages possible. Driving may be difficult for high profile vehicles, particularly on north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 40 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$ EBW
2 follow-up statements
557 WWUS73 KLMK 291913 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 313 PM EDT Sun Mar 29 2020 ...Wind Advisory In Effect Until 6 PM EDT Today... .Strong gusty winds blowing from the southwest will continue today in the wake of last night's cold front. Steep low level lapse rates will help transfer stronger winds aloft to the ground. Peak gusts to around 45 mph are likely through late afternoon. KYZ030-031-033>043-048-049-057-292200- /O.CON.KLMK.WI.Y.0003.000000T0000Z-200329T2200Z/ Jefferson-Oldham-Henry-Shelby-Franklin-Scott-Harrison-Spencer- Anderson-Woodford-Fayette-Bourbon-Nicholas-Jessamine-Clark- Madison- Including the cities of Louisville, La Grange, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Nicholasville, Winchester, and Richmond 313 PM EDT Sun Mar 29 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * TIMING...Through early this evening. * WINDS...Gusts of 40-45 mph likely. * IMPACTS...A few power outages possible. Driving may be difficult for high profile vehicles, particularly on north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 40 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$ EBW
924 WWUS73 KLMK 292159 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 559 PM EDT Sun Mar 29 2020 ...WIND ADVISORY WILL EXPIRE AT 6 PM EDT THIS EVENING... KYZ030-031-033>043-048-049-057-292300- /O.EXP.KLMK.WI.Y.0003.000000T0000Z-200329T2200Z/ Jefferson-Oldham-Henry-Shelby-Franklin-Scott-Harrison-Spencer- Anderson-Woodford-Fayette-Bourbon-Nicholas-Jessamine-Clark- Madison- Including the cities of Louisville, La Grange, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Nicholasville, Winchester, and Richmond 559 PM EDT Sun Mar 29 2020 ...WIND ADVISORY WILL EXPIRE AT 6 PM EDT THIS EVENING... Breezy conditions...winds gusting in the 25 to 35 mph range...will continue for the next few hours. However, the threat for winds at or above 40 mph has diminished. $$ RJS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Mar 29, 10:22 AM EDT, 36 minutes earlier.
Area forecast discussion, Mar 29, 10:22 AM EDT, 36 minutes before
Area Forecast Discussion National Weather Service Louisville KY 1022 AM EDT Sun Mar 29 2020 .Forecast Update... Issued at 1022 AM EDT Sun Mar 29 2020 Expanded the SPS for wind gusts over roughly the northern 2/3 of the forecast area. Frequent gusts to 35-40 mph are likely through mid- afternoon, and isolated peak gusts may briefly reach 40-45 mph. The rest of the day will feature plenty of sunshine. An area of stratus around 5 kft will take a few hours to spread northeast over the southern IN counties and KY counties along the Ohio River. So those areas can expect partly to mostly cloudy skies through early afternoon. && .Short Term...(Today and tonight) Issued at 315 AM EDT Sun Mar 29 2020 Behind the cold front, skies are clearing as surface high pressure moves into the region from the southwest. The winds are going to be the focus in the short term. The cold front, that just passed through the area, is part of a strong stacked low pressure system centered over Wisconsin. Between this low and surface high pressure the pressure gradient tightens and winds respond. The southwest winds will likely reach 25 mph in the northern half of central Kentucky and southern Indiana. Gusts could reach 40 mph in the Bluegrass Region. That could put the affected areas just inside Wind Advisory criteria. These peak winds will likely only last a few hours max. Currently going with a Special Weather Statement that may later turn into an advisory. The southerly winds and clear skies will help to push temperatures into the mid 60s in southern Indiana to near 70 in the Lake Cumberland area. Tonight, winds will continue to slow as the low pressure system drifts farther northeast and the high advances east into the Mississippi Valley. With a few cirrus overhead, lows Monday morning are expected to drop into the 40s. .Long Term...(Monday through Saturday) Issued at 356 AM EDT Sun Mar 29 2020 A weak ridge of surface high pressure behind the departing storm system...and ahead of the next one...will give us a dry and pleasant day on Monday with partly cloudy skies and highs in the 60s. Monday night through Tuesday evening surface low pressure will cross the Deep South beneath an upper trough digging slightly from the Plains into the Southeast. This system will bring showers to the region, with the most widespread rains occurring south of the Ohio River. Amounts may approach half to three-quarters of an inch in southern Kentucky, with lesser amounts to the north. Any severe threat will be relegated to the Gulf Coast, south of the low. The rest of the week will be quiet with high pressure reaching from Canada into the eastern United States. Temperatures will hover near normal values. The coolest mornings will likely come on Wednesday and Thursday when readings slip into the middle and upper 30s. A long north-south cold front will approach us from the west towards the end of this forecast period, with shower chances out ahead of it. && .Aviation...(12Z TAF Issuance) Issued at 633 AM EDT Sun Mar 29 2020 As high pressure tries to build into the region, skies will quickly become clear. VFR conditions are expected through the forecast period, but the system that brought storms overnight will maintain strong pressure gradients across the area. This will drive gusty winds today. Winds will remain from the southwest and are expected to gust up to 25-35 knots depending on location. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Update...EBW Short Term...KDW Long Term...13 Aviation...KDW
Hazardous weather outlook, Mar 29, 3:52 AM EDT, 7 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 352 AM EDT Sun Mar 29 2020 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-300800- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 352 AM EDT Sun Mar 29 2020 /252 AM CDT Sun Mar 29 2020/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Today, winds from the southwest are expected to gust to 30 to 40 mph in the wake of the cold front. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. KDW
In the hours before
Special weather statement, Mar 29, 8:52 AM EDT, 2 hours 6 minutes before
Special Weather Statement National Weather Service Louisville KY 852 AM EDT Sun Mar 29 2020 INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-053>057- 065>067-291900- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Hardin-Bullitt-Oldham- Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-Fayette- Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Taylor-Casey-Lincoln- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Campbellsville, Liberty, and Stanford 852 AM EDT Sun Mar 29 2020 /752 AM CDT Sun Mar 29 2020/ ...Gusty Winds Today... Expect windy conditions throughout the day in the wake of last night's cold front. Frequent gusts of 30-35 mph are expected, and peak gusts around 40 mph are possible. These winds blowing from the southwest may result in challenging travel for high profile vehicles. Loose, lightweight outdoor items may be blown over. EBW
Local storm report, Mar 29, 9:26 AM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
926 AM EDT SUN MAR 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND DMG 3 SSW HODGENVILLE 37.53N 85.75W
03/28/2020 LARUE KY PUBLIC
WIND GUST FROM THE NORTHWEST BLEW TRAMPOLINE
ABOUT 75 FEET INTO A TRUCK AND BARN.
&&
EBWLocal storm report, Mar 29, 9:50 AM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
950 AM EDT SUN MAR 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 PM TSTM WND DMG 2 WNW SHEPHERDSVILLE 38.00N 85.74W
03/28/2020 BULLITT KY 911 CALL CENTER
TREE LIMBS/SMALL DEBRIS BLOCKING HWY 44 W.
&&
EBWLocal storm report, Mar 29, 10:02 AM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1002 AM EDT SUN MAR 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND DMG 1 SSW SKYLIGHT 38.42N 85.54W
03/28/2020 OLDHAM KY EMERGENCY MNGR
PART OF A TREE DOWN BLOCKING HWY 42.
&&
EBWThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 9:54 PM EDT | Severe Thunderstorm Warning | LMK | Hancock, Meade | 36 min |
| Mar 28, 10:01 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Grayson | 29 min |
| Mar 28, 10:02 PM EDT | Tornado Warning | LMK | Meade | 28 min |
| Mar 28, 10:05 PM EDT | Severe Thunderstorm Warning | LMK | Hancock | 25 min |
| Mar 28, 10:17 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 28 min |
| Mar 28, 10:28 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 32 min |
| Mar 28, 10:35 PM EDT | Severe Thunderstorm Warning | LMK | Edmonson, Grayson, Hardin, Hart, Larue | 25 min |
| Mar 28, 10:40 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson, Meade | 35 min |
| Mar 28, 10:59 PM EDT | Special Weather Statement | LMK | Henry, Oldham, Trimble | 31 min |
| Mar 28, 11:02 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham, Shelby | 28 min |
| Mar 28, 11:02 PM EDT | Severe Thunderstorm Warning | LMK | Green, Hardin, Hart, Larue, Marion, Nelson | 43 min |
| Mar 28, 11:22 PM EDT | Severe Thunderstorm Warning | LMK | Edmonson, Logan, Simpson, Warren | 28 min |
| Mar 28, 11:23 PM EDT | Special Weather Statement | LMK | Spencer | 37 min |
| Mar 28, 11:29 PM EDT | Special Weather Statement | LMK | Shelby | 31 min |
| Mar 28, 11:34 PM EDT | Special Weather Statement | LMK | Henry | 26 min |
| Mar 28, 11:40 PM EDT | Flash Flood Warning | LMK | Butler, Edmonson, Grayson | 95 min |
| Mar 28, 11:50 PM EDT | Special Weather Statement | LMK | Henry, Shelby | 25 min |
| Mar 28, 11:54 PM EDT | Severe Thunderstorm Warning | LMK | Logan, Simpson | 51 min |
| Mar 28, 11:56 PM EDT | Special Weather Statement | LMK | Anderson, Mercer, Scott, Washington, Woodford | 49 min |
| Mar 29, 12:05 AM EDT | Special Weather Statement | LMK | Larue | 25 min |
| Mar 29, 12:14 AM EDT | Severe Thunderstorm Warning | LMK | Allen, Logan, Simpson, Warren | 46 min |
| Mar 29, 12:28 AM EDT | Special Weather Statement | LMK | Bourbon, Fayette, Jessamine, Nicholas | 47 min |
| Mar 29, 12:35 AM EDT | Severe Thunderstorm Warning | LMK | Barren, Edmonson, Grayson, Hart | 40 min |
| Mar 29, 12:48 AM EDT | Flash Flood Warning | LMK | Edmonson, Hart, Larue, Warren | 58 min |
| Mar 29, 12:54 AM EDT | Severe Thunderstorm Warning | LMK | Boyle, Garrard, Lincoln, Marion, Mercer, Washington | 20 min |
| Mar 29, 1:06 AM EDT | Special Weather Statement | LMK | Clark | 24 min |
| Mar 29, 1:09 AM EDT | Areal Flood Advisory | LMK | Bourbon, Fayette, Jessamine, Larue, Marion, Mercer and 4 more | 2 hr |
| Mar 29, 1:12 AM EDT | Special Weather Statement | LMK | Nicholas | 18 min |
| Mar 29, 1:35 AM EDT | Special Weather Statement | LMK | Monroe | 40 min |
| Mar 29, 2:17 AM EDT | Special Weather Statement | LMK | Clinton, Cumberland, Russell | 43 min |
Nearby
Wind Advisories in Kentucky, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.